Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 17, NWS Midland/Odessa, TX

December 22, 200710 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Dec 22, 2007, 5:53 AM CST for 10 counties in Texas. It took effect at Dec 22, 2007, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 5:53 AM CST (11:53 UTC)
In effect from
Dec 22, 2007, 10:00 AM CST
Expired
Dec 22, 2007, 6:00 PM CST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Borden County, TX, Dawson County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 63 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3955 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 221153
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
553 AM CST SAT DEC 22 2007

...STRONG WINDS TO CONTINUE LONGER ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS...

...WINDY CONDITIONS EXPECTED ACROSS THE NORTHEASTERN PERMIAN BASIN
THIS AFTERNOON...

.AN UPPER LEVEL STORM SYSTEM MOVING ACROSS WEST TEXAS WILL BRING A
STRONG COLD FRONT INTO THE PERMIAN BASIN TODAY. HIGH WINDS WILL
CONTINUE TO BE POSSIBLE IN THE GUADALUPE AND DAVIS MOUNTAINS MID
MORNING BEFORE CONDITIONS BEGIN IMPROVING. HOWEVER
AFTERWARD...NORTHERLY WINDS WILL INCREASE ACROSS THE NORTHEASTERN
PERMIAN BASIN IN THE WAKE OF A COLD FRONT.

NMZ027-TXZ074-258-221600-
/O.EXT.KMAF.HW.W.0039.000000T0000Z-071222T1600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
553 AM CST SAT DEC 22 2007 /453 AM MST SAT DEC 22 2007/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/
THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/
THIS MORNING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS.

WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH...WITH GUSTS NEAR
70 MPH... REMAIN POSSIBLE ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS. THESE WINDS WILL MAKE FOR HAZARDOUS TRAVEL
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE
URGED TO EXERCISE CAUTION TONIGHT...ESPECIALLY IF TRAVELING
THROUGH GUADALUPE PASS ON U.S. 62/180.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ046>048-051>053-062-063-069-070-222100-
/O.NEW.KMAF.WI.Y.0017.071222T1600Z-071223T0000Z/
DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-MIDLAND-GLASSCOCK-
UPTON-REAGAN-
INCLUDING THE CITIES OF...LAMESA...GAIL...SNYDER...STANTON...
BIG SPRING...COLORADO CITY...MIDLAND...GARDEN CITY...MCCAMEY...
RANKIN...BIG LAKE
553 AM CST SAT DEC 22 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A STRONG COLD FRONT WILL MOVE INTO THE PERMIAN BASIN TODAY. WINDS
WILL INCREASE FROM THE NORTH TO 25 TO 35 MPH GUSTING TO 45 MPH BY
NOON AND WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KMAF 221652
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1052 AM CST SAT DEC 22 2007

...WINDY CONDITIONS EXPECTED ACROSS THE EASTERN PERMIAN
BASIN...WESTERN LOW ROLLING PLAINS AND DAVIS MOUNTAINS THIS
AFTERNOON...

.AN UPPER LEVEL STORM SYSTEM MOVING ACROSS TEXAS WILL BRING A
STRONG COLD FRONT INTO WEST TEXAS TODAY. AS THE COLD FRONT MOVES
THROUGH THE REGION... NORTHWEST TO NORTH WINDS WILL INCREASE AND
REMAIN GUSTY THROUGH THIS AFTERNOON.

TXZ074-230000-
/O.EXA.KMAF.WI.Y.0017.000000T0000Z-071223T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
1052 AM CST SAT DEC 22 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A DEPARTING UPPER LEVEL STORM SYSTEM WILL CONTINUE TO BRING GUSTY
NORTHWEST WINDS TO THE DAVIS MOUNTAINS TODAY. NORTHWEST WINDS OF
30 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE THROUGH THIS
AFTERNOON. DECREASING WINDS ARE EXPECTED BY EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ046>048-051>053-062-063-069-070-230000-
/O.CON.KMAF.WI.Y.0017.000000T0000Z-071223T0000Z/
DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-MIDLAND-GLASSCOCK-
UPTON-REAGAN-
INCLUDING THE CITIES OF...LAMESA...GAIL...SNYDER...STANTON...
BIG SPRING...COLORADO CITY...MIDLAND...GARDEN CITY...MCCAMEY...
RANKIN...BIG LAKE
1052 AM CST SAT DEC 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG COLD FRONT WILL MOVE INTO THE PERMIAN BASIN TODAY.
NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH WILL CONTINUE
THROUGH THIS AFTERNOON. DECREASING WINDS ARE EXPECTED BY EARLY
EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 5:18 AM CST, 35 minutes earlier.

Area forecast discussion, Dec 22, 5:18 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
518 AM CST SAT DEC 22 2007

.AVIATION...
WINDS WILL BE THE BIGGEST PROBLEM TODAY ACROSS AREA TAFS...
ALTHOUGH A FEW LOWER CLOUDS COULD ALSO MATERIALIZE ACROSS EASTERN
TAF SITES LATER THIS MORNING. EXPECT WINDS TO SWITCH AROUND TO THE
NORTH NEAR OR SHORTLY AFTER SUNRISE AS THE COLD FRONT CONTINUES TO
PUSH SOUTH THROUGH THE AREA. WINDS BEHIND THE FRONT HAVE BEEN 20KT
WITH GUSTS TO GREATER THAN 30KT AT TIMES. THINK WINDS ACROSS THE
AREA COULD FOLLOW THIS TREND THROUGH THE AFTERNOON WHEN WINDS
SHOULD BEGIN DYING DOWN. EXPECT NEAR CALM WINDS OVERNIGHT.

LOW CLOUDS WILL HAVE A CHANCE TO FORM ALONG AND NEAR THE FRONT
LATER THIS MORNING. WILL LIKELY ONLY BRIEFLY TOUCH MVFR CONDITIONS
BEFORE QUICKLY GOING BACK TO VFR CONDITIONS AGAIN. THEN VFR
CONDITIONS WILL BE EXPECTED THIS AFTERNOON AND INTO THE OVERNIGHT
HOURS TONIGHT. /13/

&&

.PREV DISCUSSION... /ISSUED 329 AM CST SAT DEC 22 2007/

DISCUSSION...
COLD FRONT HAS MOVED THROUGH THE TEXAS PANHANDLE AND WILL BE INTO
THE NORTHERN PERMIAN BASIN NOT LONG AFTER SUNRISE. WINDS WILL
SHIFT AROUND TO THE NORTH BEHIND THE FRONT AND BECOME BREEZY TO
WINDY AS STRONG CAA DOMINATES IN THE WAKE OF THE DEPARTING UPPER
LEVEL LOW. WINDS ARE CURRENTLY GUSTING IN EXCESS OF 40 KTS BEHIND
THE FRONT AND A WIND ADVISORY MAY NOT BE OUT OF THE QUESTION FOR
TODAY BUT A WEAKER PRESSURE GRADIENT IN THE PB SHOULD PRECLUDE
ISSUANCE. WENT AHEAD AND LEFT POPS IN THE EXTREME NORTHERN
COUNTIES...BUT GIVEN THE PRONOUNCED DRY SLOT OVER THE CWA ON WV
IMAGERY...RAIN OR SNOW CHANCES SEEM PRETTY DISMAL.

ELSEWHERE IN THE SHORT TERM STRONG WINDS IN THE HIGHER ELEVATIONS
ARE BEGINNING TO SUBSIDE AND THE HIGH WIND WARNING WILL MOST
LIKELY BE ALLOWED TO EXPIRE...THOUGH WINDS IN THE DAVIS MOUNTAINS
ARE STILL PRETTY HIGH AND WILL NEED TO BE CLOSELY WATCHED.

THE REMAINDER OF THE FORECAST PACKAGE WILL BE A SERIES OF REPEAT
PERFORMANCES AS ZONAL FLOW SENDS SEVERAL UPPER LEVEL LOWS ACROSS
THE CENTRAL PLAINS WHICH IN TURN WILL GIVE US MULTIPLE COLD
FRONTAL PASSAGES. THIS FORECAST PACKAGE STAYED CLOSE TO THE GFS.
THE 21/12Z ECMWF SEEMED TOO SLOW AND DEEP WITH THE UPPER
PATTERN...ESPECIALLY WITH REGARDS THE LOW SEEN APPROACHING AROUND
CHRISTMAS. WE SHOULD SEE SEVERAL SHOTS OF COOL AIR BUT WE ARE NOT
GOING TO BE ABLE TO TAP INTO ANY ARCTIC AIR SO THE TEMPS WILL BE
QUICK TO REBOUND. CHRISTMAS PROMISES TO BE A NICE DAY WITH DRY
WEATHER AND NEAR TO ABOVE NORMAL TEMPERATURES.

HENNIG

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 4 AM TO 5 AM MST EARLY THIS MORNING FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING FROM 5 AM CST /4 AM MST/ TO 6 AM CST /5 AM
     MST/ EARLY THIS MORNING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&

13
Hazardous weather outlook, Dec 22, 3:55 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
355 AM CST SAT DEC 22 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-231000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
355 AM CST SAT DEC 22 2007 /255 AM MST SAT DEC 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT IS CURRENTLY MOVING SOUTH THROUGH THE
PANHANDLE THIS MORNING. IT WILL BEGIN AFFECTING THE PERMIAN BASIN
AND PORTIONS OF SOUTHEAST NEW MEXICO NEAR SUNRISE. NORTHERLY WINDS
BEHIND THE FRONT ARE SUSTAINED AT 30 TO 35 MPH WITH GUSTS GREATER
THAN 45 MPH. WILL CONTINUE TO MONITOR AS THE FRONT APPROACHES THE
FORECAST AREA FOR POSSIBLE ISSUANCE OF WIND ADVISORY LATER THIS
MORNING.

IN ADDITION STRONG WESTERLY WINDS CONTINUE ACROSS THE DAVIS
MOUNTAINS THIS MORNING. THIS WILL ALSO BE MONITORED FOR POSSIBLE
EXTENSION OF THE HIGH WIND WARNING THAT IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

13

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.